MAUDE Adverse Event Report: BALT USA, LLC BARRICADE COIL SYSTEM

BALT USA, LLC BARRICADE COIL SYSTEM
Model Number 900114
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on january 2, 2019, balt usa received a complaint regarding the use of a single barricade coil (3mm x 6cm complex soft coil).Details reported as follows: "acoma aneurysm was planned using barricade coils.Vasco 10 micro catheter was navigated into the aneurysm over chikai 14 guide wire.First coil barricade complex frame 4mm/13cms was prepared as per ifu deployed and detached into the aneurysm without any difficulty.Barricade complex finish coil 3mm/6cms was taken as second coil, prepared as per ifu, the coil was coming out of the aneurysm sac hence was repositioned twice.While trying to reposition for third time the coil got detached into the micro catheter.The coil migrated into the mca.While attempting to removing the coil with solitaire stent.The coil broke halfway into the solitaire and half into the ica.The coil left in the ica was plastered with atlas stent.Nothing was done further." the results of our investigation following return of the affected device, are summarized as follows: an evaluation of the actual complaint sample could not be performed device was reported unavailable.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 110818a has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "acoma aneurysm was planned using barricade coils.Vasco 10 micro catheter was navigated into the aneurysm over chikai 14 guide wire.First coil barricade complex frame 4mm/13cms was prepared as per ifu deployed and detached into the aneurysm without any difficulty.Barricade complex finish coil 3mm/6cms was taken as second coil, prepared as per ifu, the coil was coming out of the aneurysm sac hence was repositioned twice.While trying to reposition for third time the coil got detached into the micro catheter.The coil migrated into the mca.While attempting to removing the coil with solitaire stent.The coil broke halfway into the solitaire and half into the ica.The coil left in the ica was plastered with atlas stent.Nothing was done further.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
To whom it may concern: on january 2, 2019, balt usa received a complaint regarding the use of a single barricade coil (3mm x 6cm complex soft coil).Details reported as follows: "acoma aneurysm was planned using barricade coils.Vasco 10 micro catheter was navigated into the aneurysm over chikai 14 guide wire.First coil barricade complex frame 4mm/13cms was prepared as per ifu deployed and detached into the aneurysm without any difficulty.Barricade complex finish coil 3mm/6cms was taken as second coil, prepared as per ifu, the coil was coming out of the aneurysm sac hence was repositioned twice.While trying to reposition for third time the coil got detached into the micro catheter.The coil migrated into the mca.While attempting to removing the coil with solitaire stent.The coil broke halfway into the solitaire and half into the ica.The coil left in the ica was plastered with atlas stent.Nothing was done further." the results of our investigation following return of the affected device, are summarized as follows: visual analysis of the barricade coil revealed the implant separated from the delivery pusher.Detachment zone on the delivery pusher appeared clean and showed no signs that a detachment cycle was attempted.The introducer sheath was not returned.A few millimeters of the sr thread was hanging of delivery pusher.What was returned of the implant was completely stretched and appeared knotted halfway along the implant.Sr thread was observed to be opaque on the proximal section of the implant.Sr thread handing off the delivery pusher was also observed to be opaque.Based on the available information and the investigation results, the root cause for the premature detachment is believed to be due to the sr thread being exposed to a force greater than the tensile strength.It is possible that the coil became entangled with other devices at the treatment site during repositioning.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 110818a has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
BARRICADE COIL SYSTEM
Common Device Name
BARRICADE COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key9589374
Report Number3014162263-2020-00002
Device Sequence Number3604156
Product Code HCG
UDI-Device Identifier00818053021138
UDI-Public00818053021138
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model Number900114
Device Catalogue Number900114
Device Lot Number110818A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;